Jump to content

Starting Keppra soon


Recommended Posts

Taper up slowly and be very patient about its effects. If you feel something slightly change in your vision or dp/dr on the lower doses there is a chance that higher doses slowly makes you better over time. And initial side effects will get better. First time I took 250 mg I almost passed out from fatigue. Now I take 2x1000mg/day without any of that. Also got some increased depression initially that gradually went away.

Link to comment
Share on other sites

Get some Vitamin B supplements to help with any "Keppra rage"

As Phenomenon says, be patient... this drug is not really like a benzo, where you see instant effects

If you have to stop, taper down.

Good luck, Jay

Link to comment
Share on other sites

Taper up slowly and be very patient about its effects. If you feel something slightly change in your vision or dp/dr on the lower doses there is a chance that higher doses slowly makes you better over time. And initial side effects will get better. First time I took 250 mg I almost passed out from fatigue. Now I take 2x1000mg/day without any of that. Also got some increased depression initially that gradually went away.

Essentially had the same reaction as you. 250mg made my just want to pass out. I went up 250mg ever two weeks or so and each time i'd be super tired for about a week. A bit of depression as well. I made it up to 1000mg a day now which was my goal and have been here for about two weeks now. Getting used to 1000mg and not as tired when I take it. Not sure about going up any futher, at least the doctor thiinks 1000 mg is where I should stay. We will see. Do you use the cheaper generic version or actually Keppra?

I think definitely taper up slowly as to not get nailed with side effects. Take b6 specifically (so i've been told, may want to research more) and a normal B multi-vitamin may be useful as Jay mentioned. .

Link to comment
Share on other sites

It's actually Keppra, not a generic. For now, anyway, as it is more expensive. So my doctor gave me the prescription, it's 500mg pills, he directed me to just start taking 1000mg a day (2 a day, morning, evening) but I took it into my own hands to tapper myself up slowly. I was going to start with half pills, 250mg a day, but I ended up just taking one a day. On my 3rd day now.

So i'm currently taking 500 mg a day right now, and have not noticed any ill side effects. In fact things have seemed a little better to me, trails are a tad bit better I think, but it's hard to tell. But mostly I have my quick wit back, and the brain fog is almost non-existant these last few days. I know it's supposed to take time to build up, but i do think i'm noticing a difference even since day 1. I'm going to keep going with 500mg a day for another week and a half, then try and go up to 1000mg a day.

I may be psyching myself out, or just too gung-hoe about it right now - but no side effects for me yet, and doing well these first few days. I'll update in a week or more when it's settled in and i've had more time to figure out what I think and notice about it.

Link to comment
Share on other sites

Essentially had the same reaction as you. 250mg made my just want to pass out. I went up 250mg ever two weeks or so and each time i'd be super tired for about a week. A bit of depression as well. I made it up to 1000mg a day now which was my goal and have been here for about two weeks now. Getting used to 1000mg and not as tired when I take it. Not sure about going up any futher, at least the doctor thiinks 1000 mg is where I should stay. We will see. Do you use the cheaper generic version or actually Keppra?

I think definitely taper up slowly as to not get nailed with side effects. Take b6 specifically (so i've been told, may want to research more) and a normal B multi-vitamin may be useful as Jay mentioned. .

If you were asking me, I take the brand name Keppra. Epileptics sometimes talk about the generic being less effective, but i dno. 1000 mg is a fairly low dose. For epilepsy the dosage is 1000-3000 mg. If its not too wearing you could get up to atleast 1500 and stay there.

ramblington: Great sign that you seem to tolerate it and have noticed some improvements already. Still, dont rush it. When I started Keppra i had significant effects for the first couple of days when increasing the dose. Then the improvements almost dissapeared for a few weeks before slowly returning and stabilizing over several months.

Regarding B6, I actually lost some of Keppras effectiveness when taking it. Probably due to increase in serotonin levels.

Link to comment
Share on other sites

Very quick updatefor those interested, I will update more later, i'm quite busy right now. Anyway, moved up too 1000 mg a day yesterday, and noticing it makes a huge difference again. I fell mostly "normal" but am expecting it may fade after a few days like it did at 500mg. Anyway, i'm actually really happy with the results i'm getting with keppra. Also maybe of note, got an eeg done when i got the prescription, showed nothing wrong. They shined a strobe light in my face for a part of it, and i'm sure my brain activity shot up because man, that was trippy shit hah.

Link to comment
Share on other sites

Well, i don't know if this is a side effect of keppra, but i'm horribly depressed. I will say, though it has only been a week and a half, keppra is making a world of difference for me as far as cognitive ability, thinking clearly and feeling like my old self, although the same hardcore visual aspects of hppd everyone has have remained the same, i don't care about those, i feel like i have my brain back. Unfortunately i am experiencing major depression, much like before i even acquired hppd. It's weird, at the same time I am depressed, i'm slightly happy to be depressed, just because I now know that i can feel again.

After a year of feeling dead inside, i guess i'm just happy to be able to clearly think about and understand the fact that I feel dead inside. So bittersweet. Well, i'm going to keep trying to get my life going again.

Link to comment
Share on other sites

Oh, also, i'll add that my DP/DR has been significantly reduced so far. I've only had one major episode of derealisation/personalization in the week and half i've been on keppra. It was at a car show with lots of people. I had to leave it got so bad, but that's the only time since i started the med.

Link to comment
Share on other sites

  • 2 weeks later...

I actually think about it all the time, and am considering sinemet. I got started on keppra right before/right as all of the hype and people having positive experiences started around this board. I will say i've seen some improvement with keppra though, but I still have DP/DR pretty bad at times, and visuals. But yeah, I actually am seeing my doc next week and plan on bringing up senimet and hopefully I can give it try. I've very excited about it. So far the only bad things i've heard is it's hard on the liver. The possibility of feeling normal, being able to live my life and work and do things and enjoy things someday is amazing to think about. That thought is one of the few things that keeps me going sometimes.

Is there some reason everybodies not just jumping on the chance of possibly feeling normal???

for me...it's mostly that i got HPPD from drugs, and i'm very apprehensive/nervous about putting any type of pill/med in my mouth now-a-days. i was sort of waiting on people to report experiences and doing some research on it before i made the decision. even taking my first pill of keppra was hard for me to actually do.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.